Alert archive / Massachusetts / Small Craft Advisories in 2017

Small Craft Advisory 90, NWS Boston/Norton, MA

July 8, 2017

NWS Boston/Norton, MA issued this small craft advisory at Jul 8, 2017, 4:01 AM EDT. It took effect at Jul 8, 2017, 12:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2017, 4:01 AM EDT (08:01 UTC)
In effect from
Jul 8, 2017, 12:00 PM EDT
Expired
Jul 8, 2017, 7:25 PM EDT
In force
7 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

356 
WHUS71 KBOX 080801
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
401 AM EDT SAT JUL 8 2017

ANZ231>234-081615-
/O.NEW.KBOX.SC.Y.0090.170708T1800Z-170709T0600Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
401 AM EDT SAT JUL 8 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT
SUNDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-081615-
/O.EXB.KBOX.SC.Y.0089.170708T1800Z-170709T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
401 AM EDT SAT JUL 8 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT
SUNDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-081615-
/O.EXB.KBOX.SC.Y.0089.170708T1800Z-170709T0000Z/
NARRAGANSETT BAY-
401 AM EDT SAT JUL 8 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-081615-
/O.EXT.KBOX.SC.Y.0089.170708T1600Z-170709T0600Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
401 AM EDT SAT JUL 8 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 2 AM EDT
SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-081615-
/O.CON.KBOX.SC.Y.0089.000000T0000Z-170709T0800Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
401 AM EDT SAT JUL 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
2 follow-up statements
101 
WHUS71 KBOX 081330
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
930 AM EDT SAT JUL 8 2017

ANZ230-251-082130-
/O.EXB.KBOX.SC.Y.0090.170708T1600Z-170709T0000Z/
BOSTON HARBOR-MASSACHUSETTS BAY AND IPSWICH BAY-
930 AM EDT SAT JUL 8 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

* WINDS AND SEAS...SOUTH WINDS AROUND 10 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-082130-
/O.EXT.KBOX.SC.Y.0089.170708T1600Z-170709T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
930 AM EDT SAT JUL 8 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-082130-
/O.EXT.KBOX.SC.Y.0090.170708T1600Z-170709T0600Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
930 AM EDT SAT JUL 8 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-082130-
/O.EXT.KBOX.SC.Y.0089.170708T1600Z-170709T0000Z/
NARRAGANSETT BAY-
930 AM EDT SAT JUL 8 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-082130-
/O.CON.KBOX.SC.Y.0089.000000T0000Z-170709T0800Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
930 AM EDT SAT JUL 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-082130-
/O.CON.KBOX.SC.Y.0089.170708T1600Z-170709T0600Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
930 AM EDT SAT JUL 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
637 
WHUS71 KBOX 082325
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
725 PM EDT SAT JUL 8 2017

ANZ231>234-090030-
/O.CAN.KBOX.SC.Y.0090.000000T0000Z-170709T0600Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
725 PM EDT SAT JUL 8 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ230-251-090030-
/O.CAN.KBOX.SC.Y.0090.000000T0000Z-170709T0000Z/
BOSTON HARBOR-MASSACHUSETTS BAY AND IPSWICH BAY-
725 PM EDT SAT JUL 8 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ236-090030-
/O.CAN.KBOX.SC.Y.0089.000000T0000Z-170709T0000Z/
NARRAGANSETT BAY-
725 PM EDT SAT JUL 8 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ235-237-250-090030-
/O.CAN.KBOX.SC.Y.0089.000000T0000Z-170709T0600Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
725 PM EDT SAT JUL 8 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ254>256-090730-
/O.CON.KBOX.SC.Y.0089.000000T0000Z-170709T0800Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
725 PM EDT SAT JUL 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 3:36 AM EDT, 25 minutes earlier.

Area forecast discussion, Jul 8, 3:36 AM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
336 AM EDT Sat Jul 8 2017

.SYNOPSIS...
A slow moving cold front will bring another round of showers
and thunderstorms today. Drier weather returns Sunday and
Monday, followed by cold fronts led by showers/thunderstorms on
Tuesday and Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Drier air has moved in aloft as the meso-low pres continues to
push out to sea. The subsidence/dry air has trapped moisture in
the lowest lvls, which manifest itself as low clouds and fog
across much of the region this morning. Therefore, BKN-OVC
conditions will dominate.

How long these lower clouds linger will have very real impacts
on the sensible wx today. Guidance has finally agreed on the
timing of a cold frontal passage, mainly between 18Z and 04Z
this afternoon-evening, the slower solution suggested by some
the last few days. Shortwave and associated cold pool, combined
with the dry layer aloft will continue to steepen lapse rates
this morning, such that mid lvl lapse rates reach 6.5-7.0C/km by
mid day. While this should promote rising CAPE values through
the morning, it will be dependent on how quickly these clouds
clear out. Any breaks should allow CAPE values to reach near
1500j/kg in the early afternoon hours as the front reaches our W
zones. Another mitigating factor, while the drier air aloft does
help steepen lapse rates, it may limit updrafts.

In spite of these mitigating factors, with sfc dwpts likely to
remain in the low-mid 60s, any breaks of sun, as mentioned above
should yield enough destabilization for thunderstorms to develop
along the approaching front. These will move W-E through the
afternoon and early evening hours. Shear could enhance the
updraft strength as well, given 0-6km shear values approach 50
kt along with a H5 jet max nearly 60 kt.

Inverted-V soundings, along with the strong winds aloft continue
to suggest that damaging winds would be the primary threat.
Although PWATs are dropping (to about 1.3-1.5 inches by late
afternoon) heavy rain will once again be a factor. Noting as
much as 300j/kg potential in the hail regime, so will also
mention a risk for small hail. These agree with latest SWODY1
which continues to support a marginal risk for severe.

Otherwise, temps will also be dependent on breaks of sun, but
given the potential, will feature highs in the mid 80s, as
mixing should easily allow these temps.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Tonight...
As the cold front shifts offshore, any remaining storms/showers
should dissipate and move offshore as well, especially as drier
air continues to move into the column. Initially, before the
flow shifts fully W, some fog may develop, mainly across SE MA
or RI, but this too will dissipate once winds fully shift to the
W following the frontal passage. With dwpts dropping through to
the 50s, and some clearing expected in the subsidence in the
wake of convection, overnight mins will also be dropping back
into the upper 50s and low 60s.

Sun...
Secondary front settles across N New England as the front from
today settles well to the S. This puts S new England within the
subsidence between these two features. Even though mass fields
do show a modest slackening in the form of a weak trof, the
subsidence should suppress any further redevelopment outside of
diurnal CU. Another relatively comfortable day given mixing
should allow dwpts to drop into the low 50s once again. Highs,
mainly in the upper 70s and low 80s, a bit cooler than today thanks
to some cooling aloft behind the cold front.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Big Picture...

The large scale pattern remains locked with closed low over the
Gulf of Alaska, a ridge over the Rockies and High Plains, and a
broad trough over the Great Lakes and Northeast USA. This
pattern does relax to near zonal by midweek, but then rebuilds
by late in the week. As is normal for the time of year, the
subtropical high covers the southern tier of the nation.

The smaller scale pattern shows shortwaves moving through the flow.
Timing of the shortwaves becomes difficult as the flow becomes
zonal, but one sticks out with passage on Tuesday. As the upper
pattern rebuilds, another shortwave is prominent for us on Friday.

Model mass fields are in general agreement on the large scale
through Wednesday when the GGEM diverges. The GFS and ECMWF mass
fields are in agreement through Thursday before diverging.

Details...

Sunday-Monday...Moderate confidence.

A cold front drops into Northern New England Sunday and lingers
there Monday. A few previous model solutions tried to bring the
front south into Southern New England Monday triggering
showers/tstms, but no sign of that in the current set of models.

Meanwhile surface high pressure builds to our south and eventually
over the Western Atlantic. Moisture cross sections show a moist
layer between 750 and 850 mb...while cold air lingers aloft. So any
solar heating/mixing should reach deep and generate diurnal cumulus
each day. Temperatures at the top of the mixed layer should support
max temps 80-85.  Dew points in the 50s Sunday and light winds will
allow min temps in the 50s and low 60s, while slightly higher dew
points Monday and a little more wind will allow min temps a few
degrees higher in the upper 50s to mid 60s.

Tuesday-Wednesday... Moderate confidence.

Shortwave moving across the Northeast will drive a cold front across
New England. Timing of the fropa remains in question, but currently
guidance places the front in the St Lawrence Valley Tuesday
afternoon with passage through Southern New England late Tuesday
night or Wednesday morning.

That is rather far away and late to serve as a focal point for
Tuesday afternoon convection here. However, the surface pattern
does suggest a lee trough across our western areas and
extending south to NJ. Daytime heating will generate CAPEs of
1000-1500 J/Kg, and theta-e guidance shows a ridge near the lee
trough through our western areas. This lee trough could be the
focal point for initial convection, with additional
showers/thunder overnight as the cold front moves through. We
will feature chance pops Tuesday afternoon and night, moving off
to the south and east by Wednesday morning.

Clearing skies behind the cold front during Wednesday with a small
lowering of the dew points during the day.

Southwest winds ahead of the front look gusty during Tuesday with
mixing potential for 20 to 25 knot gusts. Less wind available for
mixing in the northwest flow Wednesday.

Thursday-Friday...Low confidence.

Long range models previously advertised high pressure, but now show
the Wednesday cold front stalling south of New England with one or
more waves moving along it either over or just south of our area.
This may be in reaction to the reforming of the ridge-west/trough-
east pattern. This would mean an unsettled period for New England,
although the GFS hints at high pressure building in during Friday
and bringing a drying trend. Low confidence in this part of the
forecast due to the lack of consensus.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Through 14Z...Moderate confidence.
VFR over interior MA/CT except for localized ground fog at
typically prone airports. Meanwhile, IFR/MVFR conditions in low
CIGS and fog mainly across RI and SE MA along and E of the I95
corridor. Winds shift to predominantly S-SW.

Rest of today...High confidence.
Any remnant IFR/MVFR lifts to widespread VFR by mid-late
morning. Otherwise, a band of TSRA/SHRA then moves from W-E from
16Z through 21Z, possibly later mainly Cape/Islands. Localized
heavy rain/strong winds possible along with lightning and
periodic IFR conditions.

Tonight and tomorrow...High confidence.
Mainly VFR, although a brief period of IFR conditions possible
early in the overnight in fog. Otherwise, gradual clearing with
only some high clouds and normal daytime cumulus.

KBOS Terminal...High confidence in TAF overall, lower confidence
in timing of lower categories early this morning and
showers/storms late today.

KBDL Terminal...High confidence in TAF overall, lower confidence
in timing of showers/storms late today.

Outlook /Sunday Night through Wednesday/...Moderate confidence.

Sunday-Monday...

VFR. Patchy fog each early morning with potential for IFR
cigs/vsbys.

Tuesday-Wednesday...

Areas of IFR cigs/vsbys in fog Tuesday morning.

Cold front moves through either Tuesday night or Wednesday
morning. VFR with scattered MVFR cigs/vsbys in
showers/thunderstorms Tuesday afternoon through Wednesday
morning. Clearing skies Wednesday from west to east. Southwest
winds Tuesday will gust 20 to 25 knots. Winds then shift from
the Northwest behind the cold front Wednesday.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday/...

Today and tonight...Moderate confidence.
SW flow continues today, along with a building swell. Initially
it will be the seas, reaching about 5-6 ft that will provide a
need for Small Craft Advisories on the S and SE ocean waters.
However, this afternoon and evening, winds, especially as they
shift more westerly, will reach about 25 kt across most waters
except the waters closest to the Gulf of Maine. Will be
expanding Small Craft Advisories to include more waters late
today and this evening.

Tomorrow...High confidence.
W winds continue, reaching about 15-20 kt at times, but seas
will gradually recede. Therefore, expecting conditions to
generally remain below small craft advisory thresholds.

Outlook /Sunday Night through Wednesday/...Moderate confidence.

Sunday-Monday...

Winds less than 20 knots and seas less than 5 feet both days.

Tuesday...

Southwest winds increase with gusts possible between 20 and 25
knots. Seas remain below 5 feet. Showers and thunderstorms forming
over land may move across the waters during the afternoon and night.

Wednesday...

Winds from the northwest and north will be diminishing, with speeds
less than 20 knots and seas less than 5 feet.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 2 PM this afternoon to 2 AM EDT
     Sunday for ANZ231>234-250.
     Small Craft Advisory from 2 PM this afternoon to 8 PM EDT this
     evening for ANZ236.
     Small Craft Advisory from noon today to 2 AM EDT Sunday for
     ANZ235-237.
     Small Craft Advisory until 4 AM EDT Sunday for ANZ254>256.

&&

SYNOPSIS...WTB/Doody
NEAR TERM...Doody
SHORT TERM...Doody
LONG TERM...WTB
AVIATION...WTB/Doody
MARINE...WTB/Doody
Hazardous weather outlook, Jul 7, 8:02 PM EDT, 7 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
802 PM EDT Fri Jul 7 2017

CTZ002>004-MAZ002>024-026-RIZ001>008-090015-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
802 PM EDT Fri Jul 7 2017

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts except Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is potential on Saturday for thunderstorms with strong or
damaging wind and heavy downpours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-090015-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
802 PM EDT Fri Jul 7 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A few strong thunderstorms with gusty winds are also possible
Saturday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 11:43 AM EDTSpecial Weather StatementBOXFranklin62 min
Jul 8, 12:32 PM EDTSpecial Weather StatementBOXHampshire43 min
Jul 8, 12:54 PM EDTSpecial Weather StatementBOXFranklin, Hampshire51 min
Jul 8, 1:32 PM EDTSpecial Weather StatementBOXWorcester28 min
Jul 8, 1:53 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester37 min
Jul 8, 2:25 PM EDTSpecial Weather StatementBOXMiddlesex50 min
Jul 8, 2:37 PM EDTSpecial Marine WarningBOX53 min
Jul 8, 3:13 PM EDTSevere Thunderstorm WarningBOXEssex32 min
Jul 8, 3:26 PM EDTSpecial Marine WarningBOX64 min
Jul 8, 4:24 PM EDTSpecial Weather StatementBOXHampshire36 min
Jul 8, 5:09 PM EDTSpecial Weather StatementBOXWorcester51 min
Jul 8, 5:42 PM EDTSpecial Marine WarningBOX48 min
Jul 8, 5:52 PM EDTSpecial Weather StatementBOXNorfolk38 min
Jul 8, 7:04 PM EDTSpecial Weather StatementBOXNorfolk41 min
Jul 8, 7:39 PM EDTSpecial Weather StatementBOXNorfolk, Suffolk51 min

Nearby

Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.